Alert archive / Idaho / Lake Wind Advisories in 2021
Lake Wind Advisory 10, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at Apr 24, 2021, 1:37 PM MDT for Bannock County, Bingham County, Power County, Idaho. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2021, 1:37 PM MDT (19:37 UTC)
- Expired
- Apr 24, 2021, 5:24 PM MDT
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3028 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
318 WWUS75 KPIH 241937 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 137 PM MDT Sat Apr 24 2021 IDZ054-250200- /O.NEW.KPIH.LW.Y.0010.210424T1937Z-210425T0200Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 137 PM MDT Sat Apr 24 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph. * WHERE...American Falls Reservoir. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
1 follow-up statement
772 WWUS75 KPIH 242324 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 524 PM MDT Sat Apr 24 2021 IDZ054-250030- /O.CAN.KPIH.LW.Y.0010.000000T0000Z-210425T0200Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 524 PM MDT Sat Apr 24 2021 ...LAKE WIND ADVISORY IS CANCELLED... Regional southwest winds have weakened below Lake Wind Advisory criteria, and thus the advisory has been cancelled. If an additional gusty shower or thunderstorm impacts the reservoir this evening, a short-fused Special Weather Statement will be issued to warn those recreating of the hazard. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Apr 24, 2:08 AM MDT, 11 hours 29 minutes earlier.
Area forecast discussion, Apr 24, 2:08 AM MDT, 11 hours 29 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 208 AM MDT Sat Apr 24 2021 .SHORT TERM...Today through Monday night. This morning's satellite imagery shows clouds overspreading southeast Idaho ahead of a shortwave trough making landfall along the OR/CA coast. Precip should arrive on our western borders early to mid morning as the shortwave progresses eastward. Most of the forecast area will see a slight chance of precip today with best chances in the mountains. There will be enough instability to bring a slight chance of thunderstorms this afternoon--mainly from the eastern Magic Valley to the Arco/INL areas, and extending to around Soda Springs. We will get a bit of a break tonight with the passage of that shortwave, but a more vigorous trough will work its way into the region tomorrow. Models are suggesting some heavier precip Sunday afternoon-- particularly in the Southeastern Highlands. While there is some snowfall potential, it will be light, and mostly confined to above 7000 ft. With a more stable atmosphere, Sunday should give us little to no threat from thunderstorms. The trough axis will continue to push eastward Sunday and Monday, continuing the chances of precip across the region through Monday night. Hinsberger .LONG TERM...Tuesday through next Saturday. Upper low shifting through the ERN Great Basin Tuesday with lingering showers or SE Idaho as a ridge of high pressure builds across the NW states. Drier and warmer conditions are anticipated Wednesday and Thursday as the ridge amplifies and works east over SRN Idaho. Could see daytime highs running upwards of 10-15 deg above normal by Thursday as a result. The ridge weakens and shifts east of the region late Friday under the weight of an incoming trough which is expected to bring scattered showers and afternoon thunderstorms to the region late Friday and Saturday. Daytime highs cool toward normal readings as a result Saturday. Huston && .AVIATION...A disturbance will eject from the NE Pacific low across the NW states today bringing scattered showers and afternoon thunderstorms to the region along with gusty winds. As a result, CIGS lower through the day but remain mostly VFR with the exception of perhaps "near" MVFR conditions in showers at BYI, PIH, and IDA. SUN and DIJ on the other hand may stand a better chance of seeing TEMPO MVFR CIGS in showers this afternoon and early evening. Conditions should improve at least temporarily after 03z/9PM MDT this evening as the ejecting disturbance passes into SW Montana and the main low sinks south into the Oregon coastal waters. Huston && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:31 PM MDT | Special Weather Statement | PIH | Power | 59 min |
| Apr 24, 4:02 PM MDT | Special Weather Statement | PIH | Bannock | 43 min |
| Apr 24, 4:13 PM MDT | Special Weather Statement | PIH | Jefferson | 62 min |
| Apr 24, 4:33 PM MDT | Special Weather Statement | PIH | Bingham | 42 min |
Nearby
Lake Wind Advisories in Idaho, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.